Nebraska, 2010

Winter Storm in Nebraska, December 30 to 31, 2010

December 30 to 31, 2010 · NWS LBF · 23 events in 23 counties and zones

An upper level storm system tracking from eastern Colorado into central Nebraska brought significant snowfall to western and north central Nebraska. Strong northwest winds resulted in blowing and drifting snow and reduced visibility.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

An upper level storm system tracking from eastern Colorado into central Nebraska brought significant snowfall to western and north central Nebraska. Strong northwest winds resulted in blowing and drifting snow and reduced visibility. Snowfall amounts ranged from 5 to 10 inches over most locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Dec 30, 2:17 PM MST, 3 hours 43 minutes earlier.

Area forecast discussion, Dec 30, 2:17 PM MST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CST THU DEC 30 2010

.SYNOPSIS...
SURFACE ANALYSIS AT 20Z INDICATING SURFACE LOW PRESSURE EAST OF
SIOUX FALLS SD...WITH A COLD FRONT EXTENDING SSWD INTO SERN NEBRASKA
AND SWRN KS. A SECONDARY LOW HAS DEVELOPED OVER SERN COLORADO WITH A
TRAILING FRONT EXTENDING SWD INTO ERN NEW MEXICO. UPPER AIR PATTERN
INDICATING A VIGOROUS UPPER LEVEL LOW OVER THE FOUR CORNERS WITH A
LEAD DISTURBANCE LIFTING NEWD INTO ERN SD THIS AFTERNOON. THE LATTER
SYSTEM SPREAD LIGHT SNOW TO WESTERN AND NORTH CENTRAL NEBRASKA THIS
MORNING AND EARLY AFTERNOON. INITIAL TOTALS ACROSS THE AREA WERE
GENERALLY AROUND AN INCH OR LESS. AT NOON CST NORTH PLATTE HAD 1.1
INCHES...WHILE VALENTINE HAD 0.7 INCHES. A COOPERATIVE OBSERVER
REPORT FROM ONEILL HAD ROUGHLY 2.5 TO 3 INCHES AS OF 230 PM CST.

.DISCUSSION...

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...ONGOING WINTER
STORM...WINDS AND TEMPERATURES IN ITS AFTERMATH WILL BE THE FORECAST
CHALLENGES DURING THE NEAR TERM.

LIGHT TO MODERATE SNOW...CONTINUES TO LIFT TO THE NORTHEAST AS THE
LEAD SHORTWAVE MOVES INTO SERN SD. WV IMAGERY IS INDICATING SOME
TEMPORARY MID LEVEL DRYING EXTENDING ACROSS KANSAS AND EASTERN
COLORADO ATTM. THIS MID LEVEL DRYING HAS PUSHED INTO SWRN NEBRASKA
OVER THE PAST COUPLE OF HRS AND HAS BROUGHT AN END TO SNOW IN LBF
AND POINTS SWD. AM EXPECTING SNOW TO CONTINUE TO TEMPORALLY TAPER
OFF FROM SW TO NE THIS AFTERNOON AND EARLY THIS EVENING...BEFORE
COMMENCING ONCE AGAIN IN THE SOUTHWEST AS THE MAIN UPPER LEVEL LOW
EMERGES ONTO THE PLAINS OF ERN COLORADO. BUFKIT SOUNDING DATA
INDICATES STRONG DENDRITIC LAYER LIFT COMMENCING AT LBF AFTER 10 PM
TONIGHT AND MIDNIGHT TO 2 AM ACROSS NRN NEBRASKA OVERNIGHT.
EFFICIENT SNOW PRODUCTION EXPECTED LATER TONIGHT AND EARLY FRIDAY AS
DECENT WARM AIR ADVECTION NOTED IN THIS LAYER AS WELL. SNOW MAY BE
MODERATE AT TIMES...PARTICULARLY AFTER MIDNIGHT WHEN LOW LEVEL WAA
AND ISENTROPIC LIFT PEAKS.

BOTH THE NAM AND GFS SOLUTIONS CONTINUE TO HAVE GOOD AGREEMENT WITH
THEIR H7 LOW TRACKS CORRESPONDING QPF FIELDS SO ONGOING WINTER STORM
WARNING REMAINS ON TRACK. THE ONLY MODEL DIFFERENCE THIS
MORNING...BASED ON THE PREVIOUS FORECAST IS THE QPF FIELDS AND THEIR
SLIGHT EWD SHIFT FOR TNGT...WHICH MOST NOTED OVER NORTHERN NEBRASKA.
WITH THIS IN MIND...INCREASED SNOW ACCUMULATIONS IN THE NORTHEASTERN
ZONES. THIS WAS ALSO A BY PRODUCT OF THE 1 TO 2 INCHES ALREADY
RECEIVED IN THE NRN ZONES FROM EARLIER THIS AFTERNOON AND MORNING.
TOTALED UP...SNOW ACCUMULATIONS PEAK ACROSS THE NRN TIER OF COUNTIES
WHERE 10+ INCHES OF SNOW IS EXPECTED. FURTHER SOUTH...7 TO 9 INCHES
ARE EXPECTED IN THE CENTRAL AND SOUTHERN SANDHILLS...WHILE 6 TO 8
INCHES ARE EXPECTED ALONG AND SOUTH OF INTERSTATE 80. THIS ADDED TO
BITTERLY COLD TEMPERATURES...AND STRONG NORTHWESTERLY WINDS...WILL
MAKE FOR A NASTY NIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.

THE MAIN H7 SYSTEM WILL TRACK ACROSS SRN AND CENTRAL NEBRASKA INTO
NORTHERN NEBRASKA AND SERN SD FRIDAY AND FRIDAY NIGHT. SNOWFALL
RATES WILL GENERALLY PEAK DURING THE OVERNIGHT TONIGHT ACROSS SWRN
NEBRASKA....THEN CENTRAL AND NORTH CENTRAL NEBRASKA FRIDAY MORNING.
BITTERLY COLD AIR WILL SET IN ON FRIDAY AS H85 TEMPS DROP AS LOW AS
-22 ACROSS NRN NEBRASKA. GUIDANCE HIGHS AROUND ZERO FOR KVTN ARE ON
TRACK ATTM FOR FRIDAY. IN ADDITION TO BITTERLY COLD
TEMPERATURES...WIND CHILLS OF 20 TO 30 BELOW ZERO ARE EXPECTED
FRIDAY AND FRIDAY NIGHT. THESE WILL NEED TO BE MONITORED AS A WIND
CHILL WARNING MAY NEED TO BE ISSUED AFTER THE WINTER STORM WARNING
EXPIRES MIDNIGHT FRIDAY NIGHT.

CONDITIONS WILL IMPROVE ON SATURDAY AS WINDS DIMINISH. TEMPERATURES
WILL BE BITTERLY COLD WITH HIGHS IN THE TEENS AND LOWS SATURDAY
NIGHT OF 5 TO 10 BELOW ZERO.

LONG TERM...MONDAY THROUGH THURSDAY...LONG RANGE MODELS HINTING AT A
SPLIT FLOW REGIME SETTING UP NEXT WEEK WITH THE CENTRAL PLAINS
DISCONNECTED FROM THE NORTHERN AND SOUTHERN STREAMS. THE LATEST
GUIDANCE IS HINTING AT A WARMUP INTO THE 30S NEXT
WEEK...HOWEVER...DECIDED TO UNDERCUT TEMPERATURES SOME WITH
WIDESPREAD SNOW COVER EXPECTED TO LINGER WELL THROUGH NEXT WEEK.
BASED ON THE UPPER FLOW REGIME...DRY FORECAST CONTINUES THROUGH THE
END OF THE PERIOD.

&&

.AVIATION...

MODEL SOLUTIONS CONTINUE TO SHOW GOOD AGREEMENT WITH A STORM SYSTEM
TO MOVE OUT OF THE ROCKIES TODAY THEN LIFT NORTHEAST ACROSS THE
PLAINS FRIDAY.  THE INITIAL LEAD WAVE PRODUCED A QUICK INCH OF
SNOWFALL EARLIER THIS MORNING AT BOTH THE VTN AND LBF TERMINALS WITH
NORTHWESTERLY WIND GUSTS EXCEEDING 30 KTS.  THIS CAUSED VISIBILITIES
TO DROP TO OR IN SOME CASES BELOW A QUARTER MILE.  LIGHT SNOW
CONTINUES TO FALL OVER BOTH TERMINALS INTO THE AFTERNOON WITH BOTH
VISIBILITY AND CEILING CHANGING RAPIDLY.  MID LEVEL DRYING FROM THE
SOUTHWEST IS STILL PROGGED TO MOVE ACROSS THE FORECAST AREA THIS
AFTERNOON WITH SNOW TAPERING OFF BY MID AFTERNOON...BUT THEN TO
RE-INTENSIFY BY 04Z TO 06Z TONIGHT AS THE MAIN WAVE ROTATES FROM THE
ROCKIES. IFR AND LOWER CATEGORIES WILL BE THE NORM THROUGH TOMORROW
AFTERNOON WITH THE PASSAGE OF THIS SYSTEM.  HOWEVER WITH THE MID
LEVEL DRYING...LIFTING CEILINGS MAY BE REALIZED FOR A SHORT WHILE
THIS AFTERNOON...ESPECIALLY FOR THE LBF TERMINAL...WITH SLIGHTLY
HIGHER CONFIDENCE OF SNOWFALL LINGERING FOR VTN THROUGH THE REST OF
THE AFTERNOON TODAY. REGARDLESS...WITH THE RECENT SNOW AND STRONG
NORTHWESTERLY WIND...VISIBILITIES WILL CONTINUE TO FLUCTUATE RAPIDLY
AND DEGRADE FURTHER THROUGH MIDDAY TOMORROW.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING IN EFFECT
THOROUGH MIDNIGHT CST FRIDAY NIGHT FOR ZONES:
NEZ004>010-022>029-035>038-056>059-069>071-094.

.SHORT...LONG TERM AND SYNOPSIS...BUTTLER
.AVIATION...JACOBS
Hazardous weather outlook, Dec 30, 2:41 PM MST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CST THU DEC 30 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-312145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
341 PM CST THU DEC 30 2010 /241 PM MST THU DEC 30 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SNOW WILL TEMPORALLY END THIS EVENING BUT INTENSIFY LATER TONIGHT
AND EARLY FRIDAY AS AN UPPER LEVEL SYSTEM APPROACHES THE AREA.
SNOW...WHICH WILL BECOME HEAVY AT TIMES LATE TONIGHT WILL COMBINE
WITH STRONG NORTHWESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40
MPH...TO CREATE DANGEROUSLY COLD WIND CHILLS OF 20 TO 30 BELOW
ZERO. REDUCED VISIBILITIES WILL ALSO BE A CONCERN AS THE SNOW AND
WIND INTENSIFY LATER...MAKING TRAVEL DIFFICULT ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE UPPER LEVEL SYSTEM WILL CONTINUE TO MOVE ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA ON FRIDAY. SNOW WILL CONTINUE THROUGH MUCH
OF THE DAY WITH STORM TOTAL ACCUMULATIONS RANGING FROM 5 INCHES
SOUTH OF INTERSTATE 80 TO OVER A FOOT ALONG AND NORTH OF HIGHWAY
20. IN ADDITION TO THE SNOW...COLD AIR WILL FILTER DOWN FROM THE
DAKOTAS WITH SINGLE DIGIT AND BELOW ZERO READINGS POSSIBLE FOR
HIGH TEMPERATURES ON FRIDAY. NORTHWESTERLY WIND WILL ALSO CREATE
DANGEROUS WIND CHILL READINGS THROUGH SATURDAY MORNING...WITH THE
COLDEST READINGS APPROACHING 30 BELOW ZERO LATE FRIDAY NIGHT INTO
EARLY SATURDAY MORNING.

THOSE PLANNING TRAVEL ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND ROAD CONDITIONS
AS THIS SYSTEM MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Local storm report, Dec 30, 2:01 PM MST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
301 PM CST THU DEC 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             CHAMBERS                42.21N 98.75W
12/30/2010  M1.5 INCH        HOLT               NE   CO-OP OBSERVER

&&

CARMEL
Local storm report, Dec 30, 2:02 PM MST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM CST THU DEC 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             EWING                   42.26N 98.34W
12/30/2010  M1.0 INCH        HOLT               NE   CO-OP OBSERVER

&&

CARMEL
Local storm report, Dec 30, 2:07 PM MST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CST THU DEC 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             LYNCH                   42.83N 98.47W
12/30/2010  M5.0 INCH        BOYD               NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL THROUGH 300 PM CST. BLOWING AND
            DRIFTING SNOW.

&&

CARMEL
Local storm report, Dec 30, 2:12 PM MST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 PM CST THU DEC 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     SNOW             6 SW AMELIA             42.17N 99.04W
12/30/2010  M2.0 INCH        HOLT               NE   CO-OP OBSERVER

            SWAN LAKE COOP OBSERVER REPORTED 2 INCHES OF NEW
            SNOWFALL.

&&

CARMEL
Local storm report, Dec 30, 2:24 PM MST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 PM CST THU DEC 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     SNOW             ONEILL                  42.46N 98.65W
12/30/2010  M2.5 INCH        HOLT               NE   CO-OP OBSERVER

            COOP OBSERVER AT KBRX RADIO IN ONEILL HAS MEASURED 2.5
            INCHES OF SNOWFALL SO FAR. SNOW IS WIND DRIVEN BY STRONG
            WIND GUSTS.

0250 PM     SNOW             2 W AMELIA              42.23N 99.00W
12/30/2010  M2.0 INCH        HOLT               NE   CO-OP OBSERVER

            2 INCHES OF SNOWFALL SO FAR. VERY STRONG WINDS ARE
            CREATING DRIFTING SNOW ACROSS COUNTY ROADS.

0255 PM     SNOW             3 SW ATKINSON           42.50N 99.02W
12/30/2010  M4.0 INCH        HOLT               NE   CO-OP OBSERVER

            BLOWING AND DRIFTING SNOW ALSO REPORTED.

0300 PM     SNOW             CHAMBERS                42.21N 98.75W
12/30/2010  M1.5 INCH        HOLT               NE   CO-OP OBSERVER

0300 PM     SNOW             EWING                   42.26N 98.34W
12/30/2010  M1.0 INCH        HOLT               NE   CO-OP OBSERVER

0300 PM     SNOW             LYNCH                   42.83N 98.47W
12/30/2010  M5.0 INCH        BOYD               NE   CO-OP OBSERVER

            STORM TOTAL SNOWFALL THROUGH 300 PM CST. BLOWING AND
            DRIFTING SNOW.

0305 PM     SNOW             6 SW AMELIA             42.17N 99.04W
12/30/2010  M2.0 INCH        HOLT               NE   CO-OP OBSERVER

            SWAN LAKE COOP OBSERVER REPORTED 2 INCHES OF NEW
            SNOWFALL.

&&

CARMEL
Local storm report, Dec 30, 4:29 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
529 PM CST THU DEC 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             VALENTINE               42.87N 100.55W
12/30/2010  M0.7 INCH        CHERRY             NE   CO-OP OBSERVER

            SNOWFALL SO FAR HAS BEEN SEVEN TENTHS OF AN INCH.

0500 PM     SNOW             NORTH PLATTE            41.13N 100.77W
12/30/2010  M1.1 INCH        LINCOLN            NE   OFFICIAL NWS OBS

            STORM TOTAL SNOWFALL SO FAR HAS BEEN 1.1 INCHES AT LEE
            BIRD FIELD IN NORTH PLATTE.

&&

CARMEL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 winter storm. Local standard time, as filed.

Winter Storm, Garden

When
December 30, 6:00 PM MST to December 31, 10:00 PM MST
Where
Garden forecast zone
Reported by
COOP Observer
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

Snowfall ranged from 8 to 11 inches across Garden county. Cooperative observer 10 miles northeast of Oshkosh reported 11 inches of snowfall, and strong northwest winds of 30 to 40 mph causing frequent visibilities below a quarter mile and snowdrifts up to five feet on December 31st.

Winter Storm, Deuel

When
December 30, 6:00 PM MST to December 31, 10:00 PM MST
Where
Deuel forecast zone
Reported by
Public
Coordinates
41.112, -102.334 (the zone’s center; the record gives no point)

Public reported snowfall amounts ranging from 8 to 10 inches across Deuel county. Strong northwest winds of 30 to 40 mph caused frequent visibilities as low as a quarter mile and drifting snow during the overnight hours on December 30th into the evening hours on December 31st.

Winter Storm, Chase

When
December 30, 6:30 PM MST to December 31, 10:00 PM MST
Where
Chase forecast zone
Reported by
Public
Coordinates
40.524, -101.698 (the zone’s center; the record gives no point)

Snowfall ranged from 5 to 7 inches across Chase county. Strong northwest winds of 30 to 40 mph caused considerable drifting snow and occasional visibilities below a quarter mile on December 31st.

Winter Storm, Keith

When
December 30, 7:00 PM MST to December 31, 10:00 PM MST
Where
Keith forecast zone
Reported by
Public
Coordinates
41.199, -101.661 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 8 inches across Keith county. Strong northwest winds of 30 to 40 mph caused considerable drifting snow and frequent visibilities below a quarter mile on December 31st.

Winter Storm, Perkins

When
December 30, 7:00 PM MST to December 31, 10:00 PM MST
Where
Perkins forecast zone
Reported by
Public
Coordinates
40.851, -101.650 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 8 inches across Perkins county. Strong northwest winds of 30 to 40 mph caused considerable drifting snow and frequent visibilities below a quarter mile on December 31st.

Winter Storm, Arthur

When
December 30, 8:00 PM MST to December 31, 10:00 PM MST
Where
Arthur forecast zone
Reported by
Public
Coordinates
41.569, -101.696 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 8 inches across Arthur county. Strong northwest winds of 30 to 40 mph caused considerable blowing and drifting snow with frequent visibilities below a quarter mile on December 31st.

Winter Storm, McPherson

When
December 30, 9:00 PM CST to December 31, 10:00 PM CST
Where
McPherson forecast zone
Reported by
Public
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 8 inches across McPherson county. Strong northwest winds of 30 to 40 mph caused considerable drifting snow and frequent visibilities below a quarter mile on December 31st.

Winter Storm, Grant

When
December 30, 9:00 PM MST to December 31, 10:00 PM MST
Where
Grant forecast zone
Reported by
Law Enforcement
Coordinates
41.915, -101.740 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 10 inches across Grant county. Law enforcement in Hyannis reported snowdrifts of 4 to 5 feet and strong northwest winds of 30 to 40 mph causing frequent visibilities below a quarter mile on December 31st.

Winter Storm, Hooker

When
December 30, 9:00 PM MST to December 31, 10:00 PM MST
Where
Hooker forecast zone
Reported by
COOP Observer
Coordinates
41.916, -101.135 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 10 inches across Hooker county. Cooperative observer in Mullen reported 9 inches of snowfall and snowdrifts of 4 to 5 feet. Strong northwest winds of 30 to 40 mph caused frequent visibilities below a quarter mile on December 31st.

Winter Storm, Lincoln

When
December 30, 10:00 PM CST to December 31, 11:45 PM CST
Where
Lincoln forecast zone
Reported by
Official NWS Observations
Coordinates
41.048, -100.745 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 7 inches across Lincoln county. Strong northwest winds of 20 to 35 mph caused some blowing and drifting snow and visibilities below a mile at times during the evening hours on December 31st.

Winter Storm, Sheridan

When
December 30, 10:00 PM MST to December 31, 10:00 PM MST
Where
Sheridan forecast zone
Reported by
COOP Observer
Coordinates
42.505, -102.409 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 8 inches across Sheridan county. Cooperative observers at Rushville and 6 miles north of Gordon reported snowdrifts up to five feet and strong northwest winds of 30 to 40 mph causing frequent visibilities below a quarter mile during the morning of December 31st.

Winter Storm, Western Cherry

When
December 30, 10:00 PM MST to December 31, 10:00 PM MST
Where
Western Cherry forecast zone
Reported by
COOP Observer
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 9 inches across western Cherry county. Cooperative observer near Kilgore reported snowdrifts of 4 to 5 feet and strong northwest winds of 30 to 40 mph causing frequent visibilities below a quarter mile on December 31st.

Winter Storm, Logan

When
December 30, 11:00 PM CST to December 31, 11:45 PM CST
Where
Logan forecast zone
Reported by
Public
Coordinates
41.567, -100.483 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 8 inches across Logan county. Strong northwest winds of 25 to 35 mph caused considerable blowing and drifting snow and visibilities below a mile at times on December 31st.

Winter Storm, Brown

When
December 31, 1:30 AM CST to 11:45 PM CST
Where
Brown forecast zone
Reported by
COOP Observer
Coordinates
42.430, -99.929 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 8 inches across Brown county. Cooperative observer in Ainsworth reported 6 inches of snowfall with strong northwest winds of 30 to 40 mph. This caused considerable blowing and drifting snow and occasional visibilities below a quarter mile on December 31st.

Winter Storm, Blaine

When
December 31, 1:30 AM CST to 11:45 PM CST
Where
Blaine forecast zone
Reported by
Public
Coordinates
41.913, -99.977 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 8 inches across Blaine county. Strong northwest winds of 25 to 35 mph caused considerable blowing and drifting snow and occasional visibilities below a quarter mile on December 31st.

Winter Storm, Custer

When
December 31, 2:30 AM CST to 11:45 PM CST
Where
Custer forecast zone
Reported by
Public
Coordinates
41.394, -99.726 (the zone’s center; the record gives no point)

Snowfall ranged from 5 to 7 inches across Custer county. Strong northwest winds of 20 to 30 mph caused some blowing and drifting snow and visibilities below a mile at time on December 31st.

Winter Storm, Eastern Cherry

When
December 31, 2:45 AM CST to 11:45 PM CST
Where
Eastern Cherry forecast zone
Reported by
Public
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 9 inches across eastern Cherry county. Strong northwest winds of 30 to 40 mph caused considerable blowing and drifting snow and frequent visibilities below a quarter mile on December 31st.

Winter Storm, Keya Paha

When
December 31, 2:45 AM CST to 11:45 PM CST
Where
Keya Paha forecast zone
Reported by
Public
Coordinates
42.879, -99.712 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 8 inches across Keya Paha county. Strong northwest winds of 30 to 40 mph caused considerable blowing and drifting snow with frequent visibilities below a quarter mile on December 31st.

Winter Storm, Garfield

When
December 31, 3:30 AM CST to 11:45 PM CST
Where
Garfield forecast zone
Reported by
Public
Coordinates
41.914, -98.991 (the zone’s center; the record gives no point)

Snowfall ranged from 5 to 7 inches across Garfield county. Strong northwest winds of 20 to 30 mph caused some blowing and drifting snow and frequent visibilities below a mile on December 31st.

Winter Storm, Wheeler

When
December 31, 3:30 AM CST to 11:45 PM CST
Where
Wheeler forecast zone
Reported by
Public
Coordinates
41.915, -98.528 (the zone’s center; the record gives no point)

Snowfall ranged from 5 to 7 inches across Wheeler county. Strong northwest winds of 20 to 30 mph caused some blowing and drifting snow and frequent visibilities below a mile on December 31st.

Winter Storm, Loup

When
December 31, 3:30 AM CST to 11:45 PM CST
Where
Loup forecast zone
Reported by
Public
Coordinates
41.914, -99.454 (the zone’s center; the record gives no point)

Snowfall ranged from 6 to 7 inches across Loup county. Strong northwest winds of 20 to 30 mph caused some blowing and drifting snow and visibilities below a mile at times on December 31st.

Winter Storm, Boyd

When
December 31, 5:00 AM CST to 11:45 PM CST
Where
Boyd forecast zone
Reported by
Public
Coordinates
42.900, -98.766 (the zone’s center; the record gives no point)

Snowfall ranged from 7 to 10 inches across Boyd county. Strong northwest winds of 20 to 30 mph caused some blowing and drifting snow and frequent visibilities below a mile on December 31st.

Winter Storm, Holt

When
December 31, 5:00 AM CST to 11:45 PM CST
Where
Holt forecast zone
Reported by
Public
Coordinates
42.456, -98.784 (the zone’s center; the record gives no point)

Snowfall ranged from 5 to 9 inches across Holt county. Strong northwest winds of 20 to 30 mph caused some blowing and drifting snow and frequent visibilities below a mile on December 31st.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266553, 266554, 266561, 266559, 266560, 266558, 266562, 266556, 266557, 266574, 266552, 266555, 266573, 266569, 266570, 266572, 266563, 266564, 266567, 266568, 266571, 266565, 266566.